Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Strange Red and Dry patch on face?!

I have no idea what is going on with my face and I desperatly need help. For the past week there has been a patch of red, dry skin under my eye, on my upper cheek, and I have no clue what it is. At first I thought it was windburn, (my husband drives his jeep with the top off) so I began applying lotion all day and night. It burns and tingles a little whenever I apply it. The lotion isn't helping though. (I am using a oil-free face lotion) If this persists I will be going to the doctor next week to see what is wrong, but I was hoping someone here could offer some help beforehand. What is wrong with my face?! I have had acne in my past, as you can se with the pic, but it is has gotten a lot better over the years. I am not curently taking or using anything for my acne. I have naturally oily skin and I wash it every other day. I have changed my face wash six weeks ago from Noxema (with tricolsan) to St. Ives Olive cleanser. I will stop using the cleanser this week to see it it helps, but if it was just dry skin wouldn't it respond to the lotion? I am at a loss! Please help!
125 Responses
Avatar universal
I have the same exact thing--it's a recurring dime sized spot below my lip on one side. I work in TV, and it is really hard to cover with makeup because it starts to flake, and sometimes when i remove the flakes it bleeds a bit, and is very sensitive. Im going to the derm on the 12th of sept (earliest appt I could get), but would love to compare with you what YOUR doctor says as well.
1 Comments
Me too! Have an appointment with dermatologist next week.
Avatar universal
Sounds good, we can compare and see what the doctors say about it. I'm sorry you have it too, it is so freaking annoying! I hate it! I will call on Monday (if the hurricane doesn't get too bad here) and get an appointment if I still have it. I will update you as soon as I can.
Avatar universal
Thanks, sorry you have it too! I spent some time online last night looking up whatever anyone had to say about it (I'm sure you've done that too--it looks like a ton of people have the same thing)--I put hydrocortizone creme on it last night, and it seems to be a little better this morning. Mine keeps coming and going tho, so I'm never sure what affects it. I had little cracks on the corners of my mouth before this that did the same thing, and I started taking iron pills and using an anti-fungal on them--they finally went away  (hopefully for good), but was wondering if they were at all related. Did you ever have the cracking mouth corners? That was also freaking annoying because it would start to heal and then crack when I ate and looked really gross too--it would flake too and hurt.
Avatar universal
No, I haven't had any cracks in the corners of my mouth. Maybe I will try hydrocortizone creme. Does yours itch? Ever since I stopped using lotion it itches like crazy sometimes. Especially after a shower. I tried looking up this condition but couldn't find anything, what kind of results did you find about this?
Avatar universal
This is eczema. No cure and no reasonable treatment. It will come and go, sometimes for long periods. It might spread to other area's like your eye lids.
Hydro Cortisone is one of the treatments. But long term use causes thinning of the skin. There seems to be an epidemic of this disease affecting adults. Because historically it primarily affected kids. They claim it affects 15% of Americans of which 2% are adults. They need to take a better look at that. If you look at this site and others. You will find hundreds of people, every week, complaining about the same thing. The number one complaint to Dermatologists is eczema. If they came up with a reasonable treatment, or better yet a cure it would cut billions out of there profits.
1 Comments
I had eczema in between my fingers and it went away in two days with Renew cream. I hope it does not recur.
Avatar universal
Yeah I thought it might be eczema but I wasn't sure. Darnit. I guess I will get some hydrocortisone cream and try it for a few days. If it doesn't get better I will go see the doctor. Thanks willy851.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions